Alert archive / Illinois / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 120, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 10, 2007, 6:25 PM CDT for Saint Clair County, Illinois. It was in force for 50 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2007, 6:25 PM CDT (23:25 UTC)
- Expired
- May 10, 2007, 7:15 PM CDT
- In force
- 50 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Saint Clair County, IL
The radar
The St Louis radar (KLSX), 70 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 6:25 PM CDT | HAIL 0.25 | 1 S Belleville, IL | ALSO...ESTIMATED WIND SPEED OF 35-40 MPH. |
| May 10, 6:30 PM CDT | TSTM WND DMG | Smithton, IL | A FEW LARGE TREE LIMBS AND POWER LINES DOWN. |
| May 10, 6:35 PM CDT | TSTM WND DMG | Freeburg, IL | LARGE TREE LIMB DOWN OVER A POWER LINE...CAUSING SOME POWER OUTAGES IN FREEBURG. |
| May 10, 6:35 PM CDT | HAIL 0.25 | 5 S Belleville, IL | ALSO VERY HEAVY RAIN. LOCATION ESTIMATED. |
| May 10, 6:35 PM CDT | HAIL 0.25 | 5 W Mascoutah, IL | |
| May 10, 6:40 PM CDT | HAIL 0.75 | 4 Nw Mascoutah, IL | |
| May 10, 6:49 PM CDT | HAIL 0.25 | 1 N Mascoutah, IL | |
| May 10, 6:49 PM CDT | HAIL 0.25 | Mascoutah, IL | |
| May 10, 6:52 PM CDT | TSTM WND GST 46 | Freeburg, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.4 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2262 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 102325 SVRLSX ILC163-110015- /O.NEW.KLSX.SV.W.0120.070510T2325Z-070511T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 625 PM CDT THU MAY 10 2007 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ST. CLAIR COUNTY IN SOUTHWEST ILLINOIS * UNTIL 715 PM CDT * AT 621 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 4 MILES NORTHWEST OF FREEBURG...AND MOVING EAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... SHILOH... OFALLON... MASCOUTAH... SCOTT AFB... LEBANON... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3862 9005 3833 9000 3833 8973 3867 8971 $$ GLASS
2 follow-up statements
000 WWUS53 KLSX 102341 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 641 PM CDT THU MAY 10 2007 ILC163-110015- /O.CON.KLSX.SV.W.0120.000000T0000Z-070511T0015Z/ ST. CLAIR IL- 641 PM CDT THU MAY 10 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR ST. CLAIR COUNTY... AT 637 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FREEBURG...MOVING EAST AT 20 MPH. LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...SCOTT AFB...MASCOUTAH...LEBANON AND SUMMERFIELD. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3862 9005 3833 9000 3833 8973 3867 8971 $$ GLASS
000 WWUS53 KLSX 110012 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 712 PM CDT THU MAY 10 2007 ILC163-110022- /O.EXP.KLSX.SV.W.0120.000000T0000Z-070511T0015Z/ ST. CLAIR IL- 712 PM CDT THU MAY 10 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ST. CLAIR COUNTY EXPIRES AT 715 PM CDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND IS MOVING OUT OF THE COUNTY. LAT...LON 3862 9005 3833 9000 3833 8973 3867 8971 $$ GLASS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 2:54 PM CDT, 3 hours 31 minutes earlier.
Area forecast discussion, May 10, 2:54 PM CDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 254 PM CDT THU MAY 10 2007 .DISCUSSION... WEAK FRONTAL BOUNDARY REMAINS TO THE SOUTH OF CWA THIS AFTERNOON WITH DIURNAL CU POPPING UP AS WELL AS RWS AND TRWS THAT ARE SLOWLY DRIFTING TO THE E AND ENE. FEEL THAT ACTIVITY WILL PERSIST FOR THE REMAINDER OF THE DAYLIGHT HOURS...THEN DIMINISH TOWARDS SUNSET. INCREASE IN ACTIVITY IS DUE TO SIGNIFICANT SHORTWAVE OVER CENTRAL TEXAS THAT WILL CONTINUE TO SLIDE ESE INTO THE GULF OF MEXICO BY FRIDAY...AS MOISTURE AND INSTABILITY ARE LIFTED NORTH OVER STALLED FRONTAL BOUNDARY. OUR BEST CHANCES OF PCPN WILL BE ALONG AND SOUTH OF I-70 ONCE AGAIN. LOW TEMPS TONIGHT WILL BE IN THE LOW TO MID 60S WITH HIGH TEMPS ON FRIDAY IN THE LOW 80S. BY FRIDAY NIGHT...UPPER LOW TO SLIDE INTO THE GULF OF MEXICO AS STRONG SURFACE RIDGE BUILDS IN OVER THE MIDWEST. WILL SEE PCPN COME TO AN END. SO WITH RIDGE OVERHEAD WILL SEE DRY AND MILD CONDITIONS THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. NEXT CHANCE FOR RAIN WILL BE MOVING IN LATE MONDAY NIGHT AND PERSIST THROUGH THE REST OF THE FORECAST PERIOD. STILL SOME UNCERTAINTY WITH THIS SYSTEM...SO ONLY HAVE LOW CHANCE POPS MONDAY NIGHT THROUGH TUESDAY NIGHT...THEN SILENT 20S WEDNESDAY AND DRY FOR REST OF EXTENDED. EXTENDED MODELS TENDING TO STALL THIS NEXT FRONTAL BOUNDARY OVER AREA...SIMILAR TO CURRENT WEATHER PATTERN...SO WILL PROBABLY NEED TO ADJUST GRIDS AS MODELS GET A BETTER HANDLE ON THIS SYSTEM. BYRD && .AVIATION... FOR THE 18Z TAFS...LIGHT SURFACE WINDS WILL PREVAIL AREAWIDE THROUGH THE VALID TAF PERIOD. VFR CONDITIONS ARE FORECAST EXCEPT IN HEAVIER SHOWERS/THUNDERSTORMS. AN UPPER LEVEL DISTURBANCE IS FORECAST TO DRIFT SLOWLY INTO CENTRAL MO THIS AFTERNOON. AS A RESULT, SCATTERED CONVECTION WILL OCCUR. THE LATEST RADAR IMAGES INDICATES ISOLATED CONVECTION WAS DEVELOPING ACROSS CENTRAL PORTIONS OF MO. CONVECTION SHOULD CONTINUE TO INCREASE DURING THE AFTERNOON WITH HEATING. TPS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, May 10, 3:57 PM CDT, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 357 PM CDT THU MAY 10 2007 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-111200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 357 PM CDT THU MAY 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL PERSIST THROUGH THE EVENING HOURS AS UPPER LEVEL DISTURBANCES INTERACT WITH THE WARM...MOIST AND UNSTABLE AIR ACROSS THE BI-STATE REGION. SOME OF THE SLOW MOVING THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL AMOUNTS. A FEW STORMS MAY PRODUCE A BRIEF PERIOD OF LARGE HAIL AND STRONG WIND GUSTS THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE CHANCE OF THUNDERSTORMS WILL CONTINUE OVER THE AREA ON FRIDAY. THE MISSOURI RIVER IS ABOVE FLOOD STAGE FROM JEFFERSON CITY TO ST. CHARLES. MAJOR FLOODING IS FORECAST LATER THIS WEEK INTO EARLY NEXT WEEK ALONG PARTS OF THE MISSOURI RIVER. PLEASE REFER TO FLOOD SPECIFIC PRODUCTS FOR FURTHER INFORMATION. THERE IS ANOTHER CHANCE FOR THUNDERSTORMS ON MONDAY NIGHT THROUGH WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS EVENING. BYRD
In the hours before
Local storm report, May 10, 5:50 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
550 PM CDT THU MAY 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL IRONTON 37.60N 90.64W
05/10/2007 E0.25 INCH IRON MO TRAINED SPOTTER
ALSO VERY HEAVY RAIN.
&&
TRUETTLocal storm report, May 10, 5:59 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
559 PM CDT THU MAY 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM FLASH FLOOD VALLEY PARK 38.55N 90.48W
05/10/2007 ST. LOUIS MO LAW ENFORCEMENT
1 FOOT OF WATER AT INTERSECTION OF HIGHWAY 141 AND I-44
IN VALLEY PARK.
&&
TRUETTLocal storm report, May 10, 6:02 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
602 PM CDT THU MAY 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HEAVY RAIN 1 ENE IRONTON 37.60N 90.61W
05/10/2007 M0.75 INCH IRON MO TRAINED SPOTTER
3/4 INCH OF RAIN IN 20 MINUTES...FROM 530-550 PM.
&&
TRUETTLocal storm report, May 10, 6:07 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
607 PM CDT THU MAY 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HEAVY RAIN 2 E FLORISSANT 38.80N 90.29W
05/10/2007 M4.00 INCH ST. LOUIS MO TRAINED SPOTTER
NEAR JAMESTOWN MALL.
&&
TRUETTLocal storm report, May 10, 6:12 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
612 PM CDT THU MAY 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL FAIRVIEW HEIGHTS 38.60N 90.00W
05/10/2007 E0.25 INCH ST. CLAIR IL TRAINED SPOTTER
&&
TRUETTLocal storm report, May 10, 6:13 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
613 PM CDT THU MAY 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL BELLEVILLE 38.53N 90.00W
05/10/2007 E0.25 INCH ST. CLAIR IL TRAINED SPOTTER
&&
TRUETTThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 1:52 PM CDT | Severe Thunderstorm Warning | LSX | Madison, Saint Clair | 38 min |
| May 10, 2:52 PM CDT | Severe Thunderstorm Warning | LSX | Jersey | 38 min |
| May 10, 2:55 PM CDT | Severe Thunderstorm Warning | LSX | Madison | 28 min |
| May 10, 3:32 PM CDT | Flash Flood Warning | LSX | Madison | 4 hr |
| May 10, 3:43 PM CDT | Severe Thunderstorm Warning | LSX | Jersey | 47 min |
| May 10, 3:52 PM CDT | Severe Thunderstorm Warning | LSX | Marion | 38 min |
| May 10, 4:06 PM CDT | Flash Flood Warning | LSX | Jersey | 4 hr |
| May 10, 5:02 PM CDT | Flash Flood Warning | LSX | Greene | 4 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.